MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6842781
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant non-reactive vitros hiv combo (hivc) results were obtained when an ortho laboratory specialist (ls) was processing vitros hiv p24 antigen control lot 0150 when completing installation of a vitros 3600 integrated system at the customer site.The ortho ls was processing vitros hiv p24 antigen controls when using vitros immunodiagnostics products hivc reagent lot 0970.A definitive assignable cause cannot be determined.A review of the vitros hivc negative, anti-hiv-1 and anti-hiv-2 results prior to the event fell in the appropriate vitros interpretation classification, indicating acceptable accuracy when using measuring hiv antibody using vitros hivc lot 0970.However, this is a hiv combo assay, and the issue is with antigen.An insufficient within run precision test was performed on the vitros 3600 immunodiagnostic system prior to the event, therefore, the marker precision test cannot be used to assess the performance of the vitros 3600 immunodiagnostic system.Additionally, no precision testing was carried out on the day of the event, therefore, an instrument issue cannot be ruled out as a contributor to the event.Sample handling and storage of the hivc p24 antigen control is a possible contributor to the event as it was determined that the controls were not stored correctly at the distributor site and the customer site.Therefore, improper storage is a possible contributor to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant non-reactive vitros hiv combo (hivc) results were obtained when an ortho laboratory specialist (ls) was processing vitros hiv p24 antigen control lot 0150 when completing installation of a vitros 3600 integrated system at the customer site.The ortho ls was processing vitros hiv p24 antigen controls when using vitros immunodiagnostics products hivc reagent lot 0970.Vitros hiv p24 antigen control result of 0.62, 0.62 and 0.67 s/c (negative) vs.The expected result of positive.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The false negative vitros hivc results were obtained when a non-patient fluid was processed when an ortho ls was installing the vitros 3600 immunodiagnostic system at the customer site.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 604580.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18480233
Report Number3007111389-2024-00003
Device Sequence Number15147481
Product Code MZF
UDI-Device Identifier10758750031580
UDI-Public10758750031580
Combination Product (Y/N)N
Initial Reporter CountryKZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Catalogue Number6842781
Device Lot Number0970
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Initial Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown